Thunderstorm Wind, Polk
- When
- July 3, 3:30 PM EST
- Where
- Polk County, Benton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.183, -84.667
A few trees were reported down in the north part of Benton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down in the north part of Benton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 3, 2:15 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN JUL 3 2005 .SHORT TERM...LOW LEVEL BOUNDARY ALONG BASE OF SFC RIDGE DRAPES ACROSS SW PART OF CWA. MOST OF CWA WAS WORKED OVER BY PREVIOUS CONVECTION THAT MOVED NE SO DIURNALLY DRIVEN INSTABILITY LIMITED. GOOD LLVL SHEAR REMAINS IN THE VCNTY OF BOUNDARY EARLY THIS EVENING. JET STREAK CURRENTLY MOVING THROUGH S PART OF CWA ALONG BASE OF EASTWARD MOVING SHORT WAVE SHOULD ENHANCE DIFFLUENT FLOW ALOFT OVR SOUTHERN TWO THIRDS OF MRX CWA AND AID IN UPDRAFT STRENGTH. TROUGH AXIS WILL MOVE THROUGH TONIGHT WITH MID LVL DRYING BEHIND IT. FOG DEVELOPMENT EXPECTED OVRNGT WITH DECREASING CLOUDINESS. SFC FLOW BECOME MORE SWRLY ON MON AND HEIGHTS BUILD ALOFT. SHOULD BE A SET UP FOR NORMAL DIURNAL ACTVTY. WENT WITH HIGHER THAN CLIMO POPS LEANING TOWARD A GFS SOLUTION WHICH BRINGS A WEAK SHORT INTO THE AREA FM THE SW DURING MAX HEATING. BETTER THAN NORMAL SUMMER LIKE CONVECTION EXPECTED ON TUE. NEXT SHORT WAVE FM THE NW LOOKING STRONGER AND FASTER WITH EACH MODEL RUN. WILL STICK WITH SLOWER GFS SOLUTION FOR NOW. FRONT AND BULK OF PCPN MOVES INTO MRX CWA TUE NGT. LONG TERM (WEDNESDAY THROUGH SUNDAY)...FRONT LINGERS ACROSS AREA ON WEDNESDAY. ETA DRIER ON WEDNESDAY THAT GFS. WILL KEEP LOW CHANCE POPS IN FOR WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE DECREASING ON THURSDAY...BUT WITH THE FRONT STILL NEAR...WILL CONTINUE LOW CHANCE POPS FOR THURSDAY AND THURSDAY NIGHT. FRONT SOUTH OF AREA BY FRIDAY. MOISTURE LIMITED BUT WITH SOME INSTABILITY TO TRIGGER SOME DIURNAL ACTIVITY...WILL KEEP SLIGHT CHANCE POPS FOR FRIDAY THROUGH SUNDAY...DURING THE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 70 88 / 40 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 88 69 87 / 40 30 30 50 OAK RIDGE, TN 66 88 69 86 / 30 30 30 50 TRI CITIES AIRPORT, TN 65 87 66 85 / 40 30 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT SUN JUL 3 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-040830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EDT (305 AM CDT) SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA AGAIN TODAY...MAINLY THIS AFTERNOON AND EVENING...DUE TO THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE AND DAYTIME HEATING. A FEW STORMS MIGHT REACH STRONG TO SEVERE LEVELS...BUT MOST STORMS SHOULD REMAIN BELOW SEVERE LEVELS. THE STRONGEST STORMS COULD PRODUCE BRIEF LOCALLY HEAVY RAINS...AND STRONG GUSTY WINDS POSSIBLY UP TO 45 MPH. REMEMBER...THAT ALL THUNDERSTORMS CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A TYPICAL SUMMERTIME PATTERN IS EXPECTED WITH DAYTIME HEATING AND WEAK UPPER LEVEL DISTURBANCES COMBINING...TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE GREATEST COVERAGE SHOULD BE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG TO MARGINALLY SEVERE STORMS COULD DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The Northeast Alabama radar (KHTX), 132 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465094.